MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Obstruction/Occlusion (2422); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Patient had an icast stent implanted on (b)(6) 2016.On (b)(6) 2016, post-procedure imaging was performed.The site noted and the core lab evaluation revealed that the left renal artery within the stent was not patent.There was no endoleak, separation of components, or device integrity issues.A type ii endoleak was noted.On (b)(6) 2016, the patient underwent a secondary intervention to treat the occlusion of the left renal artery stent.Treatment included percutaneous placement of a cook 7 mm x 20 mm formula 418 stent.The site indicated the secondary intervention was successful.
 
Additional Manufacturer Narrative
Additional information section h.6.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.Based on the details of the complaint and the images provided from the case, it would appear that there is a possibility that the occlusion was located at the distal end of the stent based on the pre operative images provided.The contrast is seen entering the kidney branches and back flow of the contrast around the distal end of the stent.This suggests that the stent is not dilated sufficiently against the vessel wall or there was possible movement of the p graft contributing possibly to the endoleak.The ring of the graft fenestration appears to be pushed inward as the stent extends approximately 50% of the width of the aorta.There was also a significant waist as the stent passes through the fenestration ring of the endograft.Based on the review of the device history records, the images provided and the details provided of the complaint, the complaint can be confirmed however there is no evidence to conclude that the stent was the cause of the adverse event.In this regard the complaint cannot be confirmed to be the fault of the icast covered stent and the root cause likely attributed to the operational context.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, excessive manipulation and use of force during device placement, restenosis of stented lesion and systemic embolization.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12352020
Report Number3011175548-2021-00870
Device Sequence Number11975256
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2019
Device Model Number85453
Device Catalogue Number85453
Device Lot Number238332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/27/2022
10/27/2022
Initial Report FDA Received Date08/22/2021
Supplement Report FDA Received Date10/26/2022
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 7 MM X 20 MM FORMULA 418 STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight210 KG